Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 44, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 5, 2012, 2:16 AM EDT for Mecosta County, Montcalm County, Michigan. It was in force for 59 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 2:16 AM EDT (06:16 UTC)
- Expired
- Jul 5, 2012, 3:15 AM EDT
- In force
- 59 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mecosta County, MI, Montcalm County, MI
The radar
The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:19 AM EDT | TSTM WND DMG | Lakeview, MI | TREES DOWN |
| Jul 5, 2:36 AM EDT | TSTM WND DMG | Stanton, MI | TREES DOWN |
| Jul 5, 2:45 AM EDT | TSTM WND GST 45 | Greenville, MI | 5 INCH DIAMETER TREE LIMB DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4748 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
149
WUUS53 KGRR 050616
SVRGRR
MIC107-117-050715-
/O.NEW.KGRR.SV.W.0044.120705T0616Z-120705T0715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
216 AM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MECOSTA COUNTY IN CENTRAL MICHIGAN...
MONTCALM COUNTY IN CENTRAL MICHIGAN...
* UNTIL 315 AM EDT
* AT 215 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 5 MILES EAST OF MECOSTA TO MORLEY TO
HOWARD CITY..AND MOVING EAST AT 30 MPH. SMALL HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
HOWARD CITY... GREENVILLE... EDMORE...
STANTON... FERRIS TWP... LANGSTON...
CEDAR LAKE... VICKERYVILLE... BUTTERNUT...
FENWICK... TURK LAKE... SIDNEY...
CORAL... AMBLE... CRYSTAL...
ENTRICAN... TRUFANT... VESTABURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE ACROSS NEWAYGO
COUNTY.
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.
&&
LAT...LON 4314 8484 4314 8517 4319 8531 4329 8531
4330 8556 4347 8556 4347 8532 4360 8527
4356 8509 4347 8508 4347 8485 4329 8483
TIME...MOT...LOC 0615Z 284DEG 28KT 4364 8510 4351 8540
4336 8553
WIND...HAIL 60MPH <1.00IN
$$
OSTUNO2 follow-up statements
461
WWUS53 KGRR 050633
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
233 AM EDT THU JUL 5 2012
MIC107-050643-
/O.CAN.KGRR.SV.W.0044.000000T0000Z-120705T0715Z/
MECOSTA MI-
233 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN MECOSTA
COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4314 8484 4314 8517 4319 8531 4329 8531
4330 8556 4346 8556 4347 8485 4329 8484
4329 8483
TIME...MOT...LOC 0633Z 316DEG 28KT 4343 8497 4321 8512
4315 8531
$$
MIC117-050715-
/O.CON.KGRR.SV.W.0044.000000T0000Z-120705T0715Z/
MONTCALM MI-
233 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTCALM
COUNTY UNTIL 315 AM EDT...
AT 232 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EDMORE TO 6 MILES SOUTHWEST OF
STANTON TO GREENVILLE...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HOWARD CITY... GREENVILLE... EDMORE...
STANTON... FERRIS TWP... LANGSTON...
CEDAR LAKE... VICKERYVILLE... BUTTERNUT...
FENWICK... TURK LAKE... SIDNEY...
CORAL... AMBLE... CRYSTAL...
ENTRICAN... TRUFANT... VESTABURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT THE NATIONAL WEATHER SERVICE IN
GRAND RAPIDS AT 1 800 647 3836.
&&
LAT...LON 4314 8484 4314 8517 4319 8531 4329 8531
4330 8556 4346 8556 4347 8485 4329 8484
4329 8483
TIME...MOT...LOC 0633Z 316DEG 28KT 4343 8497 4321 8512
4315 8531
WIND...HAIL 60MPH <1.00IN
$$103
WWUS53 KGRR 050708
SVSGRR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
308 AM EDT THU JUL 5 2012
MIC117-050718-
/O.EXP.KGRR.SV.W.0044.000000T0000Z-120705T0715Z/
MONTCALM MI-
308 AM EDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR MONTCALM COUNTY WILL EXPIRE AT
315 AM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM EDT
THURSDAY MORNING FOR SOUTHWESTERN MICHIGAN.
LAT...LON 4314 8484 4314 8517 4319 8531 4329 8531
4330 8556 4346 8556 4347 8485 4329 8484
4329 8483
TIME...MOT...LOC 0708Z 316DEG 28KT 4323 8471 4301 8486
4295 8505
$$
OSTUNOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:54 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jul 4, 11:54 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1154 PM EDT WED JUL 4 2012
.SYNOPSIS...
ISSUED AT 355 PM EDT WED JUL 4 2012
THE HOT WEATHER IS FORECAST TO CONTINUE RIGHT INTO FRIDAY NIGHT.
HIGH TEMPERATURES WILL TOP OUT IN THE MIDDLE 90S TO AROUND 100 IN
MANY AREAS THURSDAY AND FRIDAY. SMALL CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE AS LOWER MICHIGAN WILL BE SITUATED TO
A FRONTAL BOUNDARY THAT WILL SLOWLY SAG SOUTH THROUGH THE MIDWEST
LATE THIS WEEK AND INTO THE WEEKEND. THE FRONT WILL SLIP SOUTH AND
HIGH WILL RETURN TO NEAR NORMAL IN THE LOWER 80S FOR EARLY NEXT
WEEK FOR THOSE LOOKING FOR A BREAK FROM THE HEAT.
&&
.UPDATE...
ISSUED AT 1027 PM EDT WED JUL 4 2012
INCREASED POPS SLIGHTLY OVER THE NORTHEASTERN CWA WHERE THE
REMNANTS OF THE U.P. CLUSTER OF STORMS WILL MOSTLY HEAD. THE
TREND OF THESE STORMS HAVE ALREADY WEAKENED THIS EVENING...BUT
SOME MAY SURVIVE INTO THE CLARE...MT. PLEASANT AND ALMA AREAS.
&&
.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 355 PM EDT WED JUL 4 2012
HEAT RELATED HEADLINES CONTINUE TO LOOK GOOD. STILL EXPECTING THE
HIGHEST HEAT ACROSS THE SOUTH THE NEXT COUPLE DAYS. 850MB TEMPS
CONTINUE TO WARM SLIGHTLY EACH DAY...SO TRIPLE DIGITS LOOK LIKELY
IN AREAS FROM GRR TO THE SOUTH AND EAST THURSDAY AND FRIDAY. DEW
POINTS AROUND 70 SHOULD PUSH HEAT INDEX READINGS INTO THE 100-105 RANGE
NORTH AND 103-110 IN THE SOUTH. THE HEAT WAVE CONTINUES.
NEXT CONCERN IS THREAT FOR STORMS AND SEVERE AS SOUTHWEST LOWER
MICHIGAN WILL SIT ON THE EDGE OF THE MID LEVEL CAP AND LOCATED
WELL WITHIN AN INSTABILITY MAX.
TONIGHT...WILL BE WATCHING THE STORMS IN NORTHERN MINNESOTA AS
THEY TRY TO BEND TO THE SOUTHEAST VIA THE DEEP LAYER 850-300MB
FLOW. WEAK FRONT STRETCHES FROM NORTHERN LOWER ACROSS WISCONSIN
AND TO NEAR THE CURRENT MCS. NOT OUT OF THE QUESTION TO SEE STORMS
FIRE ALONG THIS BOUNDARY OVER NORTHERN WISCONSIN AND PUSH OUR
DIRECTION AFTER DARK AS WELL. OVERALL STORM CHANCES ARE LOW...BUT
GIVEN UPSTREAM CAPE VALUES AROUND 6000 J/KG WE WILL HAVE TO
MONITOR. MAIN THREAT FROM STORMS TONIGHT WOULD BE THE WIND
OBVIOUSLY.
BEYOND TONIGHT HAVE SMALL CHANCES FOR CONVECTION...WITH THE BEST
THREAT COMING FRIDAY NIGHT AHEAD OF THE FRONT SAGGING SOUTH.
CONFIDENCE IS LOW THOUGH THROUGHOUT THE SHORT TERM AS SYNOPTIC
FEATURES TO KEY ON ARE LIMITED. EVEN THE FRONT ON FRIDAY NIGHT IS
TIMED INTO THE AREA DIFFERENTLY. MAIN STORY IS HAZY...HOT AND
HUMID WITH SMALL CHANCES FOR STORMS.
.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 355 PM EDT WED JUL 4 2012
COLD FRONT TO MOVE THROUGH FROM THE NORTH ON SATURDAY...WITH
THUNDERSTORMS POSSIBLE AHEAD OF FRONTAL PASSAGE. SLIGHTLY SLOWER
TIMING OF THE FRONTAL PASSAGE IS BEING HINTED AT IN THE MODELS FOR
SATURDAY. IF THE FRONT DOES HANG UP TO THE NORTH A BIT
LONGER...TEMPERATURES ON SATURDAY MIGHT PUSH UP INTO THE MID 90S IN
THE SOUTHERN ZONES SATURDAY AFTERNOON. HAVE TRENDED TEMPS UP
SLIGHTLY FOR SATURDAY AFTERNOON TO ACCOUNT FOR THIS. OTHERWISE
COOLER WEATHER WILL OCCUR BEHIND THE FRONT...WITH HIGH TEMPERATURES
MORE SEASONAL IN THE LOWER TO MID 80S FOR SUNDAY THROUGH WEDNESDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1150 PM EDT WED JUL 4 2012
THE MAIN CHALLENGE WITH THE AVIATION FORECAST DEALS WITH THE RISK
FOR STORMS OVERNIGHT. WE ARE CURRENTLY MONITORING THE STORMS
CROSSING LAKE MI JUST WEST OF KMBL. THEY WERE TRACKING SOUTHEAST.
WHILE THE GENERAL TREND HAS BEEN FOR WEAKENING...THERE IS STILL
PLENTY OF INSTABILITY AROUND TO KEEP THE STORMS GOING. FOR NOW I
ADDED VCTS FOR KMKG AND WE MAY NEED TO EXPAND THAT SOON.
THERE IS A RISK FOR MVFR FOG/HAZE OVERNIGHT. LOW LEVEL MOISTURE
HAS INCREASED. HOWEVER WITH CLOUDS MOVING IN WE MAY LIMIT THE RISK
FOR REDUCED VISIBILITIES. WILL KEEP IT OUT OF THE FORECAST FOR
NOW...AND MONITOR TRENDS CLOSELY.
&&
.MARINE...
ISSUED AT 355 PM EDT WED JUL 4 2012
LIMITED CONCERNS OUT ON THE LAKE THE NEXT COUPLE DAYS WITH LIGHT
FLOW IN PLACE. WAVE ACTION SHOULD BE TYPICAL MID SUMMER TYPE
VALUES OF 2 FEET OR LESS. NORTHERLY FLOW DEVELOPING ON SATURDAY
COULD BE THE NEXT BUMP UP IN WAVES.
&&
.HYDROLOGY...
ISSUED AT 355 PM EDT WED JUL 4 2012
HYDRO CONCERNS ARE LOW...BUT NOT ZERO. RIVER LEVELS ARE VERY
LOW...AS WE HAVE BEEN DRY OF LATE. THE CAVEAT IS THAT CONVECTIVE
COMPLEXES MAY DRIFT THROUGH THE AREA OVER THE NEXT FEW DAYS. THESE
RAINS WOULD MOST LIKELY NOT LEAD TO MAINSTEM RIVER ISSUES...BUT
COULD LEAD TO SOME LOCALIZED FLOODING/RUN OFF PROBLEMS. PRECIPITABLE
WATER VALUES ARE ON THE ORDER OF 1.50 TO 2.25 INCHES THE NEXT 3
DAYS...SO GIVEN THAT MUCH MOISTURE IN THE PROFILE...CANNOT RULE
OUT LOCALIZED HYDRO CONCERNS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING UNTIL 8 AM EDT SATURDAY FOR MIZ050>052-
056>059-064>067-071>074.
HEAT ADVISORY UNTIL 10 PM EDT FRIDAY FOR MIZ037>040-043>046.
LM...NONE.
&&
UPDATE...JK
SYNOPSIS...DUKE
SHORT TERM...DUKE
LONG TERM...MACZKO
AVIATION...MJS
HYDROLOGY...DUKE
MARINE...DUKEHazardous weather outlook, Jul 4, 3:36 PM EDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 336 PM EDT WED JUL 4 2012 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 051945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 336 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS MAY BE POSSIBLE THIS EVENING AND THE EARLY PART OF TONIGHT. GUSTY WINDS...LARGE HAIL AND MODERATE TO HEAVY RAIN ARE THE MAIN EXPECTED THREATS FROM ANY THUNDERSTORMS THAT OCCUR. VERY HOT CONDITIONS WILL CONTINUE THROUGH THIS AFTERNOON. HEAT INDEX VALUES OF 100 TO 110 DEGREES WILL OCCUR. IT WILL REMAIN WARM AND HUMID OVERNIGHT TONIGHT...WITH LOW TEMPERATURES ONLY EXPECTED TO FALL INTO THE MID 70S TO AROUND 80 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY VERY HOT WEATHER WILL CONTINUE THURSDAY THROUGH FRIDAY NIGHT. HEAT INDEX VALUES BETWEEN 100 AND 110 DEGREES WILL OCCUR BOTH THURSDAY AND FRIDAY. ISOLATED THUNDERSTORMS MAY BE POSSIBLE THURSDAY AFTERNOON. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS...AND SOME POTENTIAL FOR SEVERE WEATHER WILL OCCUR SATURDAY AS A COLD FRONT MOVES THROUGH MICHIGAN FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 5, 12:10 AM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1210 AM EDT THU JUL 5 2012
MIZ037>039-050515-
LAKE-MASON-OSCEOLA-
1210 AM EDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
40 MILES NORTH OF BALDWIN TO 15 MILES NORTH OF LUDINGTON...MOVING
SOUTHEAST AT 35 MPH.
THESE STORMS BROUGHT 40 TO 50 MPH WIND GUSTS TO BENZIE COUNTY. PENNY
SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BIG SABLE POINT... FREESOIL... HAMLIN LAKE...
MEADE TWP... VICTORY TWP...
LUDINGTON STATE PARK... FOUNTAIN...
ELK TWP... CUSTER... SCOTTVILLE...
LUDINGTON... IRONS... WALHALLA...
SAUBLE TWP... BRANCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4408 8651 4412 8644 4418 8639 4417 8601
4417 8523 4410 8517 4382 8556 4382 8643
4397 8647 4404 8652
TIME...MOT...LOC 0408Z 323DEG 31KT 4454 8578 4416 8632
4410 8708
OSTUNOSpecial weather statement, Jul 5, 1:10 AM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
110 AM EDT THU JUL 5 2012
MIZ038>040-043>045-050615-
CLARE-LAKE-MECOSTA-NEWAYGO-OCEANA-OSCEOLA-
110 AM EDT THU JUL 5 2012
...SIGNIFICANT WEATHER ADVISORY...
AT 105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST
OF REED CITY TO 5 MILES EAST OF BALDWIN TO 6 MILES WEST OF
PENTWATER...MOVING SOUTHEAST AT 25 MPH.
PENNY SIZE HAIL...WIND GUSTS GREATER THAN 50 MPH...CONTINUOUS CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CHASE... HARTWICK TWP...
SILVER LAKE STATE PARK... LITTLE POINT SABLE...
HOME TWP... WOODLAND PARK... MARION...
REED CITY... MEARS... WALKERVILLE...
HAWKINS... MIDDLE BRANCH TWP... MEARS...
STONY LAKE... HART...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4382 8644 4381 8599 4417 8541 4415 8460
4410 8460 4376 8519 4354 8543 4354 8651
4357 8653 4366 8655
TIME...MOT...LOC 0509Z 304DEG 22KT 4414 8525 4387 8572
4376 8588 4377 8652
OSTUNOLocal storm report, Jul 5, 1:43 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
143 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST LUDINGTON 43.96N 86.45W
07/05/2012 E50 MPH MASON MI PUBLIC
&&Local storm report, Jul 5, 1:58 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
158 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 AM TSTM WND DMG 3 NE BITELY 43.78N 85.82W
07/05/2012 NEWAYGO MI LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&Local storm report, Jul 5, 2:05 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
205 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 AM TSTM WND DMG BALDWIN 43.90N 85.85W
07/05/2012 LAKE MI LAW ENFORCEMENT
TREES AND POWER LINES DOWN AROUND BALDWIN
&&Local storm report, Jul 5, 2:07 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
207 AM EDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST WALKERVILLE 43.71N 86.12W
07/05/2012 E61 MPH OCEANA MI PUBLIC
3 TO 6 INCH DIAMETER LIMBS DOWN
&&The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:10 AM EDT | Special Weather Statement | GRR | Lake, Mason, Osceola | 65 min |
| Jul 5, 1:10 AM EDT | Special Weather Statement | GRR | Clare, Mecosta, Newaygo, Oceana, Osceola | 65 min |
| Jul 5, 1:37 AM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason, Mecosta, Newaygo, Oceana, Osceola | 46 min |
| Jul 5, 2:52 AM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot, Ionia, Isabella, Montcalm | 53 min |
| Jul 5, 3:50 AM EDT | Severe Thunderstorm Warning | GRR | Ingham | 25 min |
| Jul 5, 4:26 AM EDT | Special Weather Statement | GRR | Jackson | 49 min |
| Jul 5, 2:38 PM EDT | Special Weather Statement | GRR | Eaton | 52 min |
| Jul 5, 2:42 PM EDT | Special Weather Statement | GRR | Jackson | 33 min |
| Jul 5, 3:28 PM EDT | Special Weather Statement | GRR | Eaton, Ingham | 47 min |
| Jul 5, 3:58 PM EDT | Severe Thunderstorm Warning | GRR | Ingham, Jackson | 54 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.